Overdose on thyroxine

Hi all,I haven't been on here in a while,but I have a problem.

This morning I can't remember if I've took my Levothyroxine 100mg twice,instead of just the once, which means I would of overdosed. I'm talking within an hour of each dose. Will that have any effect on me,or should I see a doctor or pharmacist .

I'll be very grateful for any replys,as it's worrying me.

10 Replies

oldestnewest
  • It''l be fine, don't worry.

  • Thanks HarryE,But I'm a worrier at the best of times.

  • What to do is get a weekly pill-box from the £ stores or pharmacist. That way it is easier to keep track without remembering, which is difficult enough anyway until we're on an optimum of meds.

    I don't think there will be a problem and just miss tomorrow's dose as some people take one weekly dose.

    thyroid.org/patient-thyroid...

    extract:

    Treatment requires taking thyroid hormone pills, usually in the form of levothyroxine (L-T4). ... The current study had patients in whom this was a possibility take a weekly dose of L-T4 under observation to determine if this was an effective alternative to daily doses.

  • Hi Shaws,That's not a bad idea just for the Levothyroxine ,but I'm on multiple meds,but I know this is one of my most important meds.

    So if I haven't had one to many today,missing one again tomorrow would be two days in a row. I'm not sure if I have had two today or not.

  • My husband is on multiple meds, so his weekly tablet box is bigger than mine of course and on one day a week he also has an extra dose, so it could be confusing if he didn't have a container.

    If you cannot remember, there wont be any harm in continuing your usual regime tomorrow.

  • Doses are usually so low that you may be surprised how well you feel for a short time

  • Hi ask ur chemist to pop them in blister packs weekly I'm on 300 mg of levo daily u be fine

  • It should be fine though you may feel rather more energetic than usual but 200mgs is a fairly regularly dosage for many patients, I would say to see a dr if you get any major palpitations or dizziness etc and just inform them you may have took 200 instead of 100 but so long as you don't do that often you should be ok

  • Thyroid medication isn't dynamite, despite doctors acting as if it is. You'll be fine, carry on as normal tomorrow.

    If you do have any slight overdose problems they will be short lived. As eljii said above you might actually feel better than usual for a couple of days!

  • Thank you all for your replies,yes you were all right I've felt fine.

You may also like...